MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD PROG VALVE INLINE W SG; CHPV WITH SG

INTEGRA LIFESCIENCES MANSFIELD PROG VALVE INLINE W SG; CHPV WITH SG
Catalog Number 823832
Medical Device Problem Codes Device Difficult to Program or Calibrate (1496); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.The full name of the reporting facility is (b)(6).
 
Event or Problem Description
A facility reported that a hakim valve/prog valve inline w sg ((b)(6)) was implanted on (b)(6) 2023.Several months later, the physician found that the valve could not be programmed.On march 9, 2024, the physician performed a revision procedure and discovered that no cerebrospinal fluid (csf) was flowing out of the abdominal catheter and suspected that the valve was blocked.The physician retrieved the valve and replaced it with a new hakim valve (823832).It was reported that the patient¿s current status is stable.There were no delays and no adverse consequences.
 
Additional Manufacturer Narrative
Updated fields: d4 (udi# and expiration date) d9, g3, g6, h2, h3, h4, h6, h11 the suspected hakim valve (id 823832) was returned for evaluation.The device history record (dhr) was reviewed and the product code 82-3832 with lot 6920575 conformed to the specifications when released to stock.Failure analysis - the position of the cam when the valve was received was on setting 80 mmh2o.Upon visual inspection, it was noted that needle guard was dislodged and there was a needle hole in the needle chamber.The valve was hydrated.The valve was tested for programming and the test failed.The flush, pressure and leak tests could not be performed as the needle guard was dislodged.The valve was reflux tested, siphon guard was tested, and both passed.The valve was disassembled and visually inspected under microscope at appropriate magnification: biological debris was found on the ruby ball, on the seat of the ruby ball and motor.A visual control magnetizing engines was performed; abnormal polarization was noted.Root cause analysis - the root cause of the programming issue reported by the customer has been identified as biological debris and protein buildup interfering with the valve, as discovered during the investigation.The possible root cause for the abnormal polarization noted during the investigation, could be due to improper use of mri, as noted in the instruction for use instructions for use (ifu): any magnet may experience a degradation of magnetic field strength as a consequence of exposure to the significantly stronger magnet field induced in an mri procedure.However, magnetic fields should not be placed near the valve due to the possibility of an unintentional setting change.The possible root cause for the needle guard dislodged, could be due to improper handling of the device.

Brand Name
PROG VALVE INLINE W SG
Common Device Name
CHPV WITH SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key19247495
Report Number3013886523-2024-00127
Device Sequence Number20660405
Product Code JXG
UDI-Device Identifier10381780519805
UDI-Public10381780519805
Combination Product (Y/N)N
PMA/510(K) Number
K053107
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number823832
Device Lot Number6920575
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer06/13/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date07/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age19 MO
Patient SexFemale